Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 94, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 29, 2016, 4:24 PM CDT for Maverick County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2016, 4:24 PM CDT (21:24 UTC)
- Expired
- Apr 29, 2016, 4:57 PM CDT
- In force
- 33 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Maverick County, TX
The radar
The Laughlin AFB radar (KDFX), 47 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 12:00Z, 9.4 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2934 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 566 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 309 m²/s²
- Significant tornado parameter
- 3.2
- Supercell composite
- 14.0
The text
As transmitted.
207
WUUS54 KEWX 292124
SVREWX
TXC323-292215-
/O.NEW.KEWX.SV.W.0094.160429T2124Z-160429T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
424 PM CDT FRI APR 29 2016
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN MAVERICK COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 515 PM CDT
* AT 424 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER QUEMADO...
MOVING EAST AT 25 MPH.
HAZARD...UP TO PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
QUEMADO...NORMANDY...DARLING...PALOMA AND RADAR BASE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
LOCALIZED FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2881 10028 2888 10059 2889 10060 2890 10060
2891 10062 2890 10063 2891 10064 2892 10063
2894 10065 2901 10065 2906 10026
TIME...MOT...LOC 2124Z 269DEG 20KT 2894 10060
HAIL...1.50IN
WIND...60MPH
$$2 follow-up statements
086
WWUS54 KEWX 292145
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
445 PM CDT FRI APR 29 2016
TXC323-292215-
/O.CON.KEWX.SV.W.0094.000000T0000Z-160429T2215Z/
MAVERICK TX-
445 PM CDT FRI APR 29 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHWESTERN MAVERICK COUNTY...
AT 444 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PALOMA...OR 9
MILES EAST OF QUEMADO...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
DARLING...PALOMA AND RADAR BASE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
LOCALIZED FLASH FLOODING MAINLY OVER POOR DRAINAGE AREAS. DO NOT
DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2888 10057 2902 10054 2901 10026 2881 10028
TIME...MOT...LOC 2144Z 279DEG 25KT 2892 10047
HAIL...1.00IN
WIND...60MPH
$$345
WWUS54 KEWX 292157
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
457 PM CDT FRI APR 29 2016
TXC323-292205-
/O.CAN.KEWX.SV.W.0094.000000T0000Z-160429T2215Z/
MAVERICK TX-
457 PM CDT FRI APR 29 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MAVERICK COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER...MODERATE TO
LOCALIZED HEAVY RAIN CONTINUES AS THE STORM MOVES TO THE SOUTHEAST.
LAT...LON 2888 10057 2902 10054 2901 10026 2881 10028
TIME...MOT...LOC 2153Z 269DEG 20KT 2892 10041
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 3:37 PM CDT, 47 minutes earlier.
Area forecast discussion, Apr 29, 3:37 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 337 PM CDT FRI APR 29 2016 .SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)... LATE AFTERNOON SURFACE OBSERVATIONS SHOW A DRYLINE IN PLACE FROM NEAR SONORA BACK INTO NORTHWESTERN VAL VERDE COUNTY. TRAILING BEHIND THE DRYLINE IS A PACIFIC COLD FRONT LOCATED ROUGHLY ALONG AN OZONA TO DRYDEN LINE. CONVECTION CONTINUES TO SLOWLY DEVELOP TO THE EAST OF THE DRYLINE AND A MARGINAL TO ENHANCED RISK FOR SEVERE WEATHER IS IN PLACE ACROSS ALL OF SOUTH CENTRAL TEXAS. HI-RES MODELS CONTINUE TO INDICATE A LINE OF THUNDERSTORMS WILL DEVELOP AHEAD OF THE DRYLINE...ALBEIT PERHAPS A LITTLE LATER THAN PREVIOUSLY ANTICIPATED. ONCE STORMS DEVELOP...THEY WILL LIKELY BECOME SEVERE QUICKLY... WITH LARGE HAIL...DAMAGING WINDS BEING THE MAIN CONCERNS. CAN/T RULE OUT SOME ISOLATED TORNADOES AS WELL...ESPECIALLY WHERE WINDS BECOME LOCALLY BACKED. SOME LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE... ESPECIALLY FOR AREAS EAST OF I-35 GIVEN WELL ABOVE NORMAL MOISTURE LEVELS. ONCE WE LOOSE PEAK HEATING...A GRADUAL DECREASE IN CONVECTION IS EXPECTED. THE EXCEPTION COULD BE ALONG AND EAST OF THE I-35 CORRIDOR LATE TONIGHT INTO SATURDAY MORNING AS THE PACIFIC COLD FRONT MOVES IN FROM THE WEST. SOME OF THE HI-RES MODELS ARE SHOWING ANOTHER LINE OF CONVECTION DEVELOPING ALONG AND EAST OF THIS BOUNDARY DURING THE ABOVE MENTIONED TIME FRAME. LATE SATURDAY NIGHT... A MORE NORTHERN STREAM COLD FRONT MOVES IN AND THIS SHOULD SHIFT THE FOCUS FOR CONVECTION SOUTHWARD INTO THE COASTAL PLAINS. && .LONG TERM (SUNDAY THROUGH FRIDAY)... ON SUNDAY...A COLD FRONT WILL LIKELY BE STALLED ACROSS THE SOUTHERN RIO GRANDE PLAINS INTO THE COASTAL PLAINS. WITH MOISTURE POOLING ALONG THIS FRONT...RAIN CHANCES WILL BE FAVORED ACROSS THE MENTIONED AREAS. ANOTHER SURGE OF SURFACE HIGH PRESSURE MOVES IN SUNDAY NIGHT AND WITH INCREASED ISENTROPIC ASCENT...RAIN CHANCES WILL BE ON THE INCREASE. RAIN CHANCES SHOULD INCREASE ON MONDAY AS A SUBTROPICAL JET MOVES ACROSS SOUTHERN TEXAS. RAIN CHANCES WILL BEGIN TO EASE ON TUESDAY AS MID-LEVEL RIDGING BEGINS TO BUILD IN FROM THE WEST. WE/LL GO WITH A DRY FORECAST FOR THE REMAINDER OF THE UPCOMING WORK WEEK AS MID-LEVEL RIDGING CONTINUES TO BUILD IN FROM THE WEST. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 67 88 65 82 63 / 60 20 10 20 50 AUSTIN BERGSTROM INTL AIRPORT 67 87 65 81 64 / 60 20 10 20 50 NEW BRAUNFELS MUNI AIRPORT 67 88 66 82 65 / 60 30 10 30 40 BURNET MUNI AIRPORT 62 86 62 79 60 / 40 10 10 10 40 DEL RIO INTL AIRPORT 61 91 68 86 64 / 10 - 20 30 50 GEORGETOWN MUNI AIRPORT 64 85 63 81 62 / 60 20 10 10 50 HONDO MUNI AIRPORT 64 91 67 84 66 / 40 10 10 30 40 SAN MARCOS MUNI AIRPORT 67 86 66 83 64 / 60 30 10 30 50 LA GRANGE - FAYETTE REGIONAL 70 84 69 83 67 / 80 40 20 30 50 SAN ANTONIO INTL AIRPORT 68 88 67 82 65 / 50 20 10 30 40 STINSON MUNI AIRPORT 70 90 69 83 67 / 50 20 10 30 40 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...17 SYNOPTIC/GRIDS...24 PUBLIC SERVICE/DATA COLLECTION...30
Hazardous weather outlook, Apr 29, 3:57 AM CDT, 12 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 357 AM CDT FRI APR 29 2016 TXZ171>173-183>194-202>209-217>225-228-300900- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 357 AM CDT FRI APR 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING NEAR AND EAST OF A MASON TO KERRVILLE TO PEARSALL LINE. LARGE HAIL AND DAMAGING STRAIGHT-LINE WINDS ARE THE MAIN THREATS. ISOLATED TORNADOES CANNOT BE RULED OUT. SOME ISOLATED POCKETS OF 2-4 INCHES OF RAIN COULD RESULT IN LOCALIZED FLOODING...MAINLY EAST OF THE I-35 CORRIDOR. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO RELAY REPORTS THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Apr 29, 1:45 PM CDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
145 PM CDT FRI APR 29 2016
TXZ172-173-291930-
WILLIAMSON TX-BURNET TX-
145 PM CDT FRI APR 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BURNET AND
NORTHWESTERN WILLIAMSON COUNTIES UNTIL 230 PM CDT...
AT 145 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BERTRAM...MOVING NORTH AT 30 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BURNET...BERTRAM...FLORENCE...LIBERTY HILL...SHADY GROVE...SUNNYLANE...
BRIGGS...JOPPA...WATSON...MAHOMET...ANDICE AND SEWARD JUNCTION.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3091 9783 3090 9775 3086 9761 3063 9785
3075 9823 3103 9811 3103 9791
TIME...MOT...LOC 1845Z 200DEG 24KT 3076 9798Special weather statement, Apr 29, 2:22 PM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
222 PM CDT FRI APR 29 2016
TXZ172-292000-
BURNET TX-
222 PM CDT FRI APR 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BURNET COUNTY UNTIL
300 PM CDT...
AT 221 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SUNNYLANE...OR 9 MILES SOUTHEAST OF LAMPASAS...MOVING NORTH AT 30 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SUNNYLANE AND WATSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3100 9789 3088 9794 3094 9819 3103 9816
3103 9791
TIME...MOT...LOC 1921Z 200DEG 24KT 3096 9808Special weather statement, Apr 29, 3:14 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
314 PM CDT FRI APR 29 2016
TXZ209-292100-
FAYETTE TX-
314 PM CDT FRI APR 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FAYETTE COUNTY UNTIL
400 PM CDT...
AT 313 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
FAYETTEVILLE...OR 8 MILES SOUTHEAST OF LA GRANGE...MOVING NORTHEAST AT
35 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...ROUND TOP...HOLMAN...ELLINGER...REK HILL...WILLOW SPRINGS...
RUTERSVILLE...MULLINS PRAIRIE...WARRENTON AND WINEDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO ISOLATED FLASH FLOODING ACROSS POOR DRAINAGE AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 2979 9672 2976 9675 2985 9688 3015 9665
3013 9665 3011 9663 3008 9663 3006 9662
3004 9662 2996 9657
TIME...MOT...LOC 2013Z 217DEG 31KT 2986 9675Local storm report, Apr 29, 4:19 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
419 PM CDT FRI APR 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL QUEMADO 28.95N 100.63W
04/29/2016 E1.00 INCH MAVERICK TX STORM CHASER
QUARTER SIZE HAIL ONGOING IN QUEMADO AT THE TIME OF THE
REPORT. REPORT GATHERED VIA TWITTER.
&&
EVENT NUMBER EWX1600311The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 7:30 PM CDT | Special Weather Statement | EWX | Williamson | 30 min |
| Apr 29, 1:45 PM CDT | Special Weather Statement | EWX | Burnet | 45 min |
| Apr 29, 2:22 PM CDT | Special Weather Statement | EWX | Burnet | 38 min |
| Apr 29, 3:14 PM CDT | Special Weather Statement | EWX | Fayette | 46 min |
| Apr 29, 3:46 PM CDT | Severe Thunderstorm Warning | EWX | Maverick | 44 min |
| Apr 29, 4:40 PM CDT | Special Weather Statement | EWX | Washington | 50 min |
| Apr 29, 5:53 PM CDT | Special Weather Statement | EWX | Llano | 52 min |
| Apr 29, 6:41 PM CDT | Special Weather Statement | EWX | Llano | 34 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.